MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 4.75MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 4.75MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203951
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft rotates freely within the handle after popping sound of handle.The dilator was in a caput humeri, and it was removed with other instrument.No patient injuries were reported.
 
Additional Manufacturer Narrative
Visual assessment showed the shaft has migrated 1.5 inches out of the handle confirming the reported complaint.Dimensional inspection of the shaft confirmed it met print requirements.A review of the ncmr database was performed which confirmed no abnormalities were reported with this lot during manufacture.A complaint history review identified no additional complaints for this manufactured lot.Device returned for evaluation device evaluated by the manufacturer evaluation codes updated.

Brand Name
HEALICOIL RG DILATOR 4.75MM DISPOSABLE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6857898
Report Number1219602-2017-01103
Device Sequence Number10937485
Product Code MAI
UDI-Device Identifier00885554031706
UDI-Public(01)00885554031706(17)200506(10)50548629
Combination Product (Y/N)N
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2015
Device Model Number72203951
Device Catalogue Number72203951
Device Lot Number50548629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/21/2017
10/03/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date09/27/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR